Select the search type
  • Site
  • Web
Go

Answers from the BJC Experts

Ask the BJC Expert allows you to get the answers you need about a variety of health, medicine and exercise issues to help you live a more healthy life.

Please browse the most recent questions below or use the search the questions feature to see if the answer to your question is already given. If not, please submit a new question for our experts.

I am taking Synthroid and having a very hard time losing weight. Is there any medication I can take short-term to help with appetite and my slow metabolism? Before I got sick, I could easily lose weight. Now it’s a struggle.

There are no medications I know of that can help with your appetite or metabolism specifically. You should talk with your physician about this side effect of your medication. Be sure to eat a balanced diet. Eat adequate calories, because too few calories can slow your metabolism. Aim for three meals with snacks in between. Select lower fat snacks (fruit, whole grain crackers). Also include regular physical activity in your day. Get a dietitian to review your diet history to see where you could make changes.

Nutrition counseling services are available at:

BJC dietitians also can be located by calling Help For Your Health at 314.747.7234.

4901 Forest Park Avenue
St. Louis, Missouri 63108
314.286.2000
Copyright © 1997- 2021 BJC HealthCare. All Rights Reserved.